Discussions that mention plendil

High & Low Blood Pressure board


Hi there. Hope you are feeling better by now...

Like you, I also have palpitations, but at the moment, the cardiologist puts it down to "rebound tachycardia" because I had been on beta blockers which slows down your heart rate for some time, and recently got off it completely. I am now taking a calcium channel blocker, Plendil, 2.5mg once daily. One thing I do notice for sure is that Plendil definitely results in my pulse going up, but unlike you, even when my heart is beating at around 110 bpm, I do not feel like it's going to come out of my chest, nor feel particularly strong beats, nor experience skipped beats. However, I have also noticed that if I am panicky, then the feeling of skipped beats will be felt, along with the feeling that something is lodged in your breathing passage somewhere in the middle of my chest.

I have seen a cardiologist, and have done an ECG/EKG, the results of which were normal, and the cardiologist explained that the palpitations were due to the heart responding to an external event, in this case, the beta blocker withdrawal, and also the intake of the new drug, Plendil. Calcium channel blockers are known to increase heart rates, and even though I am on an extremely low dose of 2.5mg, it still affects me - different people will feel its effects differently.

Caffeine has also been known to increase the heart rate as it is a stimulant. But on the other hand, there are also people who take copius amounts of coffee and feel no side effects!

If I were you, I wouldn't worry about your pulse at all. The normal adult pulse ranges from 60-90 depending on how fit you are (endurance sports athletes have been known to have heart rates in the high 40s!). Heart rates above 100 bpm are classified as tachycardia, and your cardiologist will be the best person to determine the cause of this tachycardia, whether it is due to drugs, drugs withdrawal, diet, thyroid problems, etc.

Hope this helps!
I have noticed increase in heartrate on plendil. I am warm all the time. Does that mean I am burning more calories, like when you take any stimulant? I know it is not a stimulant -
Gee, thanks (darn). I notice that my feet swell, my legs ache and I have what feels just like a hangover every am (for about an hour)...I'm on 10mg of plendil daily. We might even go to a higher dose? Are people on 20mg? I also feel more relaxed/sleepy, less anxious. Any explanation? Oh, and much less hungry...(does it block muscular contractions of the empty stomach too?)

...I'm new at this stuff.